Alert archive / Indiana / Gale Watches in 2012

Gale Watch 8, NWS Northern Indiana

August 9, 2012

NWS Northern Indiana issued this gale watch at Aug 9, 2012, 4:51 AM EDT. It took effect at Aug 10, 2012, 10:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 9, 2012, 4:51 AM EDT (08:51 UTC)
In effect from
Aug 10, 2012, 10:00 AM EDT
Expired
Aug 10, 2012, 4:35 AM EDT
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WHUS73 KIWX 090851
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EDT THU AUG 9 2012

LMZ043-046-091700-
/O.NEW.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EDT THU AUG 9 2012

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* WINDS: NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES.

* WAVES: 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
531 
WHUS73 KIWX 091053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
653 AM EDT THU AUG 9 2012

LMZ043-046-091800-
/O.NEW.KIWX.SC.Y.0057.120810T0000Z-120810T1400Z/
/O.CON.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
653 AM EDT THU AUG 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

* WINDS: NORTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT AND NORTH
  20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES FRIDAY.

* WAVES: 3 TO 6 FEET TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
723 
WHUS73 KIWX 091511
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1111 AM EDT THU AUG 9 2012

LMZ043-046-092315-
/O.CON.KIWX.SC.Y.0057.120810T0000Z-120810T1400Z/
/O.CON.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1111 AM EDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

* WINDS: NORTH WINDS INCREASING TO 15 TO 25 KNOTS TONIGHT AND
  NORTH 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE FRIDAY.

* WAVES: 3 TO 6 FEET TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
108 
WHUS73 KIWX 091930
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT THU AUG 9 2012

LMZ043-046-100330-
/O.CON.KIWX.SC.Y.0057.120810T0000Z-120810T1400Z/
/O.CON.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 10 AM EDT FRIDAY. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY EVENING. 

* WINDS: BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS TONIGHT.
  NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES POSSIBLE
  FRIDAY.

* WAVES: 3 TO 7 FEET TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
892 
WHUS73 KIWX 100252
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT THU AUG 9 2012

LMZ043-046-101100-
/O.CON.KIWX.SC.Y.0057.000000T0000Z-120810T1400Z/
/O.CON.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1052 PM EDT THU AUG 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM 10 AM EDT FRIDAY THROUGH
FRIDAY EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY.
A GALE WATCH REMAINS IN EFFECT FROM 10 AM EDT FRIDAY THROUGH
FRIDAY EVENING. 

* WINDS: BECOMING NORTH AND INCREASING TO 15 TO 25 KNOTS 
  TONIGHT. NORTH WINDS 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT 
  GALES POSSIBLE FRIDAY. 

* WAVES: 2 TO 4 FEET TONIGHT BUILDING TO 8 TO 12 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
702 
WHUS73 KIWX 100835
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
435 AM EDT FRI AUG 10 2012

LMZ043-046-101645-
/O.CON.KIWX.SC.Y.0057.000000T0000Z-120810T1400Z/
/O.UPG.KIWX.GL.A.0008.120810T1400Z-120811T0200Z/
/O.NEW.KIWX.GL.W.0019.120810T1400Z-120811T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
435 AM EDT FRI AUG 10 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WINDS: BECOMING NORTH TODAY AND INCREASING TO 30 KNOTS WITH
  GUSTS TO 40 KNOT GALES. WINDS TONIGHT NORTHWEST TO NORTH AT 15
  TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES EARLY.

* WAVES: 8 TO 14 FEET FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Aug 9, 4:14 AM EDT, 37 minutes earlier.

Area forecast discussion, Aug 9, 4:14 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EDT THU AUG 9 2012

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

A BIG PATTERN CHANGE IS IN THE WORKS THIS PERIOD AS A STRONG PV
ANOMALY AND 100 KT PLUS UPPER JET DIGS INTO THE UPPER
MIDWEST...HELPING TO CARVE OUT AN UNSEASONABLY STRONG/DEEP 500 MB
LOW OVER THE SRN GREAT LAKES BY TONIGHT AND FRIDAY. INCREASING
ISENTROPIC UPGLIDE AND LIFT ASSOCIATED WITH A CONVECTIVELY
MODIFIED LEAD SHORTWAVE OVER ILLINOIS WILL SUPPORT SCATTERED
SHOWERS/ISOLATED THUNDER ACROSS THE AREA THIS MORNING...BEST
CHANCES ACROSS THE FAR NORTH NEAR A STRONGER 85-7H FRONTOGENETICAL
RESPONSE AND SOUTHEASTERN ZONES (INCLUDING PORTLAND/LIMA/VAN WERT)
WHERE POSSIBLE MCV COMING OUT OF CONVECTION ALONG THE SFC CDFNT
MAY ALLOW FOR MORE WIDESPREAD PCPN TO GET INTO THESE AREAS.

SHOWERS ASSOCIATED WITH THE LEAD SHORTWAVE ENERGY SHOULD SHIFT
MAINLY EAST/NORTH OF THE AREA BY THIS AFTERNOON WITH ATTENTION
TURNING TO POSSIBLE STRONG/SEVERE CONVECTION INTO THE EVENING.
POSSIBLE PARTIAL CLEARING BACK ACROSS ILLINOIS...MAINLY FROM
SUBSIDENCE BEHIND THE IL/CENTRAL IN CONVECTIVE COMPLEX...MAY ALLOW
THE SFC FRONT AND ASSOCIATED MODERATE SFC BASED INSTABILITY TO MIX
NORTH INTO SW PORTIONS OF OUR INDIANA COUNTIES THIS AFTERNOON. IF THE
FRONT CAN MIX THIS FAR NORTH...WHICH IS VERY UNCERTAIN
ATTM...SCATTERED SFC BASED CONVECTION WOULD LIKELY DEVELOP IN THE
OUR SW AND GROW UPSCALE/ORGANIZE INTO NE INDIANA AND NW OHIO LATE
AFTN/EVENING. SPC HAS THESE AREAS HIGHLIGHTED IN A SLIGHT RISK
WITH DEEP LAYER SHEAR AND FORCING DEFINITELY SUPPORTIVE FOR
ORGANIZATION AND A HAIL/DAMAGING WIND THREAT. WILL CONTINUE TO
MENTION THIS THREAT IN THE HWO BUT NOT INCLUDE IN THE GRIDS/ZONES
AS THINK THE BETTER CHANCE FOR SEVERE WX WILL RESIDE SOUTH OF THE
FA...AS CLOUDS/SHOWERS WITH THE LEAD SHORTWAVE KEEP THE SFC
BOUNDARY AND ANY SIGNIFICANT BOUNDARY LAYER DESTABILIZATION JUST
SOUTH OF THE FA.

THE ABOVE MENTIONED HIGHLY ANOMALOUS CLOSED UPPER LOW THAT WILL BE
SETTING UP SHOP OVER THE SRN GREAT LAKES BY LATER TONIGHT INTO
FRIDAY WILL SUPPORT A DEEPENING SFC LOW PROGGED TO TRACK NORTHEAST
THROUGH OHIO AND INTO SE ONTARIO DURING THIS TIME. THE DEVELOPING
DEFORMATION ZONE/TROWAL ASSOCIATED WITH THE POSITIVE PV ANOMALY WILL
LIKELY PIVOT THROUGH THE LOCAL AREA THURSDAY NIGHT INTO FRIDAY
MORNING...POSSIBLY LINGERING INTO FRIDAY AFTERNOON/EVENING ACROSS
NORTHWEST OHIO/SC LOWER MI. A SHOWERY/RAW/CLOUDY DAY IS EXPECTED
UNDER THIS UPPER LOW ON FRIDAY WITH HIGHS POSSIBLY NOT REACHING THE
70S. HEAVIER RAINFALL AMOUNTS ARE EXPECTED JUST NORTH OF THE FA
WITH COVERAGE OF SHOWERS MORE SCATTERED IN NATURE ACROSS THE
SOUTH/SOUTHEAST. THE OTHER INTERESTING NOTE IS THE POTENTIAL FOR
LAKE EFFECT RAIN SHOWERS FRIDAY INTO FRIDAY NIGHT ACROSS FAR NW
INDIANA/SW LOWER MI AS 850 DELTA T/S EXCEED 15C WITH STRONG NNW
LOW LVL TRAJECTORIES EXPECTED.

&&

.LONG TERM...
DIFFICULT PD COMING UP AS DEEP ERN LAKES CYCLONE LIFTS OUT INTO
PROGRESSIVE YET PERTURBED ZONAL FLW REGIME ACRS THE NRN US NXT WEEK.
PD STARTS OUT TRANQUIL ON SUN W/RIDGING IN PLACE YET MODEL SPREAD
ALOFT BLDS QUICKLY W/HANDLING OF PROGRESSIVE CYCLONE MVG THROUGH
CNTRL CANADA MON. AT FACE VALUE MYRIAD OF MED RANGE SOLUTIONS POINT
TO MODEST LL WAA WITHIN RTN LL THETAE RIDGE MON AFTN/MON EVE AND
SIGLY MORE VIGOROUS THAN INDICATED YDA. HWVR FVRD SWD CONSENSUS OF
SFC FNTL ZONE WOULD SUGGEST GREATER LIKELIHOOD OF ASSOCD CONVN
STAYING DOWNSTATE NR THE OHIO RVR. HWVR SHLD TRENDS CONT W/LTR 12Z
GUIDANCE SOME AT LEAST LWR BOUND CHC POPS MAY BE WARRANTED.

PRIMARY STORY THOUGH IS XPCD EWD BULGE OF WAA WING LT PD AHD OF DEEP
SW TROUGH PROGGED TO EJECT ACRS THE NRN US/SRN CANADA LT WEEK. BROKE
WARMER FM PRIOR CONTINUITY ESP DYS 7/8 AND LIKEY INTO DY9 IF TIMING
OF EWD EJECTING STG SW HOLDS BUT CONSIDERABLE SPREAD INDICATED AT
THIS RANGE W/LTL CONTINUITY. REGARDLESS LL WAA XPCD TO INTENSIFY LT
PD W/MIXING UNDER AMPLIFYING MID LVL RIDGE GIVEN W/H85 TEMPS NR
20C...PROMOTING UPR 80S-90 WED-FRI.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THIS MORNING WITH CIGS LOWERING A BIT
WITH TIME PER INCREASING ISENTROPIC UPGLIDE NORTH OF SFC FRONTAL
BOUNDARY AND AHEAD OF A UPPER LEVEL TROUGH DIGGING INTO THE UPPER
MIDWEST/CORN BELT. COULD SEE A FEW SHOWERS...MAYBE SOME THUNDER AT
FWA...IN THIS REGIME LEAD SHORTWAVES OVER EASTERN IA AND ANOTHER
NEAR STL PROPAGATE EAST THROUGH THE REGION. A MUCH BETTER CHANCE
FOR RAIN/STORMS AND VIS/CIG RESTRICTIONS BY THIS AFTERNOON AND
EVENING AS A MUCH STRONGER UPPER LEVEL WAVE APPROACHES ALLOWING
FOR SFC LOW PRESSURE TO DEVELOP ALONG THE AFOREMENTIONED STALLED
FRONT ACROSS CENTRAL/SOUTHERN AREA...INTENSIFYING NEWD INTO
CENTRAL OHIO THURSDAY NIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK UNTIL 7 AM CDT THIS MORNING FOR INZ003.

MI...RIP CURRENT RISK UNTIL 8 AM EDT THIS MORNING FOR MIZ077.

OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 8, 10:09 PM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT WED AUG 8 2012

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-100215-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1009 PM EDT WED AUG 8 2012 /909 PM CDT WED AUG 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY
EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND
SOUTH OF HIGHWAY 30 IN OHIO AND INDIANA THURSDAY AFTERNOON INTO
THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-100215-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1009 PM EDT WED AUG 8 2012 /909 PM CDT WED AUG 8 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE THUNDERSTORMS
ARE NOT EXPECTED.

THERE IS A MODERATE RISK FOR RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS THURSDAY EVENING
THROUGH SATURDAY.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY
EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-100215-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1009 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS THURSDAY EVENING
THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY
EVENING. STRONG TO SEVERE THUNDERSTORMS ARE NOT EXPECTED... BUT
THERE IS A SLIGHT CHANCE OF WATERSPOUTS THURSDAY AFTERNOON AND
THURSDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY NIGHT THROUGH
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:51 AM EDTRip Current StatementIWX3 days
Aug 9, 6:53 AM EDTSmall Craft AdvisoryIWX27 hr
Aug 9, 3:29 PM EDTSpecial Weather StatementIWXWhitley31 min
Aug 9, 3:38 PM EDTSevere Thunderstorm WarningIWXAllen, Whitley52 min
Aug 9, 4:19 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Wells, Whitley41 min
Aug 9, 5:05 PM EDTSpecial Weather StatementIWXAdams25 min
Aug 9, 7:49 PM EDTSpecial Weather StatementIWXWhite26 min

Nearby

Gale Watches in Indiana, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.